Oncol Case Rep J | Volume 6, Issue 1 | Case Report | Open Access
Morrison DG* and Gholshani G
Department of Oncology, The Oncology Institute, California, USA
*Correspondance to: David G MorrisonFulltext PDF
Diffuse vasculitis involving all surface areas excluding the palms and soles started less than one year after the patient completed 5 years of adjuvant Arimidex for localized breast cancer. Extensive work ups by her Primary Care Physician and Dermatologist were nondiagnostic. She did not respond to oral or topical steroids and antihistamines. Dapsone was also ineffective. Biopsy of affected skin revealed a lymphocyte rich infiltrate with numerous neutrophils in and around blood vessels. Concern arose for a possible paraneoplastic process and a CT/PET was obtained. Adenopathy in the left axilla and right external iliac chain were observed. A biopsy of the left axillary node revealed metastatic breast cancer. Initiation of chemotherapy resulted in resolution of the vasculitis rash, but her cancer progressed in one left cervical node, left tonsil and was stable in the iliac node. The disconnect between response to treatment for breast cancer and the rash high lights the need for heightened level of surveillance for cancer response regardless of clearance of the paraneoplastic vasculitis.
Morrison DG, Gholshani G. Diffuse Vasculitis Marking the Recurrence of Breast Cancer: Case Report and Literature Review. Oncol Case Report J. 2023; 6(1): 1053.